Alert archive / New York / Flash Flood Warnings in 2013

Flash Flood Warning 44, NWS Albany, NY

August 9, 2013Northwest Hills Planning Region, Connecticut; Dutchess County, Ulster County, New York

NWS Albany, NY issued this flash flood warning at Aug 9, 2013, 5:18 PM EDT for Northwest Hills Planning Region, Connecticut; Dutchess County, Ulster County, New York. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 9, 2013, 5:18 PM EDT (21:18 UTC)
Expired
Aug 9, 2013, 7:15 PM EDT
In force
117 min
Issued by
NWS Albany, NY
Area
Storm-based polygon
Flood severity
None

Counties Northwest Hills Planning Region, CT, Dutchess County, NY, Ulster County, NY

The radar

The Brookhaven radar (KOKX), 101 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 9.3 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2013-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 673 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2013-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 134 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
673 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
549 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
134 m²/s²
0-3 km storm-relative helicity
165 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

247 
WGUS51 KALY 092118
FFWALY
CTC005-NYC027-111-092315-
/O.NEW.KALY.FF.W.0044.130809T2118Z-130809T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
518 PM EDT FRI AUG 9 2013

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
  THIS INCLUDES THE CITIES OF...POUGHKEEPSIE...PAWLING...BEACON...
  SOUTHEASTERN ULSTER COUNTY IN EAST CENTRAL NEW YORK...
  LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...
  THIS INCLUDES THE CITIES OF...TORRINGTON...NEW MILFORD...

* UNTIL 715 PM EDT

* AT 515 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  FLASH FLOODING FROM A LINE OF SHOWERS AND THUNDERSTORMS OVER THE   
  WARNED AREA. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  PLATTEKILL...WINSTED...THOMASTON...TERRYVILLE...SHARON...NORFOLK...
  NEW PRESTON...NEW HARTFORD...LITCHFIELD...KENT...GAYLORDSVILLE...
  FALLS VILLAGE...CORNWALL BRIDGE...WINGDALE...STANFORDVILLE...
  STAATSBURG...RED OAKS MILL...PLEASANT VALLEY...MILLBROOK...HYDE
  PARK...HIGHLAND...FAIRVIEW...DOVER PLAINS AND AMENIA

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER
@NWSALBANY.

&&

LAT...LON 4158 7396 4160 7410 4161 7410 4185 7396
      4204 7300 4197 7302 4197 7288 4182 7294
      4179 7301 4164 7298 4155 7315 4151 7316
      4150 7331 4146 7331 4149 7345 4166 7351
      4152 7353 4149 7392 4144 7398 4144 7399

$$

TAW
2 follow-up statements
767 
WGUS71 KALY 092217
FFSALY

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
617 PM EDT FRI AUG 9 2013

NYC111-092223-
/O.CAN.KALY.FF.W.0044.000000T0000Z-130809T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ULSTER NY-
617 PM EDT FRI AUG 9 2013

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHEASTERN ULSTER
COUNTY...

THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHEAST ULSTER 
COUNTY.  ONE ROAD WAS REPORTED CLOSED IN GARDINER...BUT CONDITIONS 
ARE IMPROVING WITH THE SHOWERS AND THUNDERSTORMS MOVING EAST OF THE 
WARNING AREA. 

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER
@NWSALBANY.

LAT...LON 4155 7380 4156 7380 4154 7386 4159 7379
      4163 7373 4168 7377 4188 7377 4204 7300
      4197 7302 4197 7288 4182 7294 4179 7301
      4164 7298 4155 7315 4151 7316 4150 7331
      4146 7331 4149 7345 4166 7351 4152 7353

$$

CTC005-NYC027-092315-
/O.CON.KALY.FF.W.0044.000000T0000Z-130809T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LITCHFIELD CT-DUTCHESS NY-
617 PM EDT FRI AUG 9 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM EDT FOR
EASTERN DUTCHESS AND LITCHFIELD COUNTIES...

AT 610 PM EDT...SCATTERED SHOWERS CONTINUE TO MOVE OVER THE WARNING 
AREA...AND THE FLASH FLOOD WARNING CONTINUES UNTIL 715 PM.  SOME 
LOCATIONS HAVE RECEIVED 3 TO 6 INCHES OF RAINFALL TODAY...AND AN 
ADDITIONAL QUARTER TO HALF INCH OF RAINFALL MAY PRODUCE ADDITIONAL 
FLASH FLOODING. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WINSTED...
TORRINGTON...THOMASTON...TERRYVILLE...SHARON...NORFOLK...NEW
PRESTON...NEW HARTFORD...LITCHFIELD...KENT...FALLS VILLAGE...CORNWALL
BRIDGE...STANFORDVILLE...MILLBROOK...DOVER PLAINS AND AMENIA

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER
@NWSALBANY.

&&

LAT...LON 4155 7380 4156 7380 4154 7386 4159 7379
      4163 7373 4168 7377 4188 7377 4204 7300
      4197 7302 4197 7288 4182 7294 4179 7301
      4164 7298 4155 7315 4151 7316 4150 7331
      4146 7331 4149 7345 4166 7351 4152 7353

$$

TAW
788 
WGUS71 KALY 092238
FFSALY

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
638 PM EDT FRI AUG 9 2013

CTC005-NYC027-092247-
/O.CAN.KALY.FF.W.0044.000000T0000Z-130809T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LITCHFIELD CT-DUTCHESS NY-
638 PM EDT FRI AUG 9 2013

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EASTERN DUTCHESS
AND LITCHFIELD COUNTIES...

LOCAL LAW ENFORCEMENT DOES NOT REPORT ANY ADDITIONAL...OR NEW FLASH 
FLOODING FROM THE LINE OF SHOWERS AND THUNDERSTORMS MOVING THROUGH 
THE AREA. THE THREAT FOR FLASH FLOODING HAS ENDED...AND THE WARNING 
IS CANCELED. 

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER
@NWSALBANY.

LAT...LON 4155 7380 4156 7380 4154 7386 4159 7379
      4163 7373 4168 7377 4188 7377 4204 7300
      4197 7302 4197 7288 4182 7294 4179 7301
      4164 7298 4155 7315 4151 7316 4150 7331
      4146 7331 4149 7345 4166 7351 4152 7353

$$

TAW

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Aug 9, 4:27 PM EDT, 51 minutes earlier.

Area forecast discussion, Aug 9, 4:27 PM EDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
427 PM EDT FRI AUG 9 2013

.SYNOPSIS...
A COLD FRONT WILL CONTINUE TO SLOWLY WORK ACROSS AREAS SOUTH AND
EAST OF ALBANY DURING THE EVENING HOURS. RESIDUAL SHOWERS EVENTUALLY
EXIT THE ENTIRE REGION OVERNIGHT LEAVING US WITH DRIER COOLER
CANADIAN AIR MASS FOR THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
AS OF 445 PM EDT...WE CANCELLED MOST OF THE FLASH FLOOD WATCH EXCEPT
OUR SOUTHERN MOST COUNTIES. ANOTHER LINE OF SHOWERS...ALBEIT MUCH
LIGHTER THAN WHAT THEY HAD BEFORE...NEVERTHELESS COULD CAUSE
ADDITIONAL PROBLEMS AS IT MOVES THROUGH THE REGION DURING THE NEXT
COUPLE OF HOURS. WE FIGURE AN ADDITIONAL HALF AN INCH OF RAIN COULD
FALL WITH THIS LINE.

OTHERWISE...SCATTERED SHOWERS...COULD BRING LESS THAN AN ADDITIONAL
HALF INCH OF RAINFALL TO REMAINING AREAS WHICH WILL NOT CAUSE ANY
PROBLEMS.

FOR ALL OUR RAINFALL REPORTS...PLEASE REFER TO OUR PUBLIC STATEMENTS
(PNS) FOUND ON OUR HOME INTERNET PAGE.

THE TROPICAL PLUME RESPONSIBLE FOR THE HEAVY RAINFALL IN OUR
SOUTHERN AREAS HAS SHIFTED TO THE EAST TAKING THE 2.25 INCH PWAT AIR
WITH IT. DRIER AIR WAS WORKING INTO THE REGION AS NOT ONE BUT TWO
COLD FRONT WILL CROSS THE REGION. THE FIRST COLD FRONT HAS ALREADY
CROSS THROUGH THE GREATER CAPITAL DISTRICT WITH SLIGHTLY DRIER AIR
BUT THE REAL PUSH OF COOLER DRIER AIR WILL COME THROUGH UNTIL LATER
THIS EVENING. THERE WAS LITTLE IF ANY SHOWER ACTIVITY WITH THIS
FEATURE...SO IT LOOKS AS IT COMES THROUGH WITH A FEW MORE PATCHY
CLOUDS AND LOWERING DEWPOINTS LATER THIS EVENING.

OVERNIGHT...TEMPERATURES WILL SETTLE BACK INTO THE LOWER 60S IN THE
HUDSON VALLEY FROM ALBANY SOUTHWARD...50S MOST OTHER PLACES. A
NORTHWEST BREEZE WILL BE 5-10 MPH EXCEPT IN SOME OF THE SHELTERED
VALLEYS WHERE CLEARING COULD ALLOW FOR SOME PATCHY FOG TO FORM.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
THE SHORT TERM WILL FEATURE DRY AND PLEASANT CONDITIONS WITH
COMFORTABLY LOW DEWPOINTS DOWN INTO THE 50S AND EVEN SOME 40S AND
UPPER 30S AT TIMES. IT LOOKS TO BE ONE OF THE NICEST WEEKENDS OF THE
SUMMER AS THE ENTIRE WEEKEND LOOKS RAINFREE. SATURDAY WILL FEATURE A
BRISK NORTHWEST WIND 10 TO 15 MPH...GUSTING TO 25 MPH IN THE WIND
PRONE AREAS OF THE HIGHER TERRAIN/MOHAWK VALLEY AND GREATER CAPITAL
DISTRICT. SUN WILL BE MIXED WITH FAIR WEATHER CU...ESPECIALLY OVER
THE HIGHER TERRAIN. HIGH TEMPERATURES LOOK TO BE 75 TO AROUND 80 IN
THE VALLEYS...UPPER 60S TO MID 70S HIGHER TERRAIN.

IT LOOKS CLEAR CALM AND COOL FOR SATURDAY NIGHT. OVERNIGHT LOWS LOOK
TO BE AROUND 50 IN THE HUDSON VALLEY FROM ALBANY SOUTH WHILE MOST
OUTLYING REGIONS DIP INTO THE 40S. SOME OF THE COLDEST SPOTS OF THE
ADIRONDACKS COULD DIP INTO THE UPPER 30S BUT AT THIS TIME...NO FROST
IS EXPECTED.

LOTS OF SUNSHINE FOR SUNDAY...WITH LESS OF A NORTHWEST BREEZE IN THE
5 TO 15 MPH RANGE. HIGH TEMPERATURES WILL BE VERY SIMILAR TO
SATURDAY.

SUNDAY NIGHT...AS THE HIGH PRESSURE MOVES OFFSHORE...A SOUTHERLY
BREEZE AND WARM AIR ADVECTION MIGHT RESULT IN SOME MID LEVEL CLOUDS
WHICH IN TURN WOULD KEEP THE REGION NOT AS COOL AS SATURDAY LOW.
LOOK FOR LOWS GENERALLY IN THE 50S.

BY MONDAY...MOISTURE WILL BEGIN TO RETURN THROUGH THE ENTIRE COLUMN.
IT STILL LOOKS PARTLY SUNNY BUT THE HUMIDITY WILL BEGIN TO CREEP
BACK UPWARD.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
ONE UPPER SYSTEM TRACKS NORTH OF THE REGION WITHIN BROAD CYCLONIC
UPPER FLOW.  THE ASSOCIATED COLD FRONT SHOULD APPROACH MONDAY NIGHT
AND EXIT THE REGION THROUGH THE DAY TUESDAY. SO..SCATTERED SHOWERS
AND THUNDERSTORMS MONDAY NIGHT AND TUESDAY...WITH SOME LINGERING
ISOLATED ACTIVITY IN WESTERN NEW ENGLAND INTO TUESDAY EVENING. HIGHS
TUESDAY IN THE MID TO UPPER 70S...SOME AROUND 70 IN HIGHER TERRAIN.

HIGH PRESSURE SLOWLY BUILDS INTO THE REGION WEDNESDAY AND
THURSDAY...BUILDING EAST OF THE REGION PERHAPS BY LATE THURSDAY AND
FRIDAY. IT SHOULD BE A DRY AND LESS HUMID PERIOD AS GUIDANCE DOES
NOT SUGGEST ANY WELL ORGANIZED UPPER IMPULSES WITHIN THE BROAD UPPER
CYCLONIC FLOW. SO...PERIODS OF SUN AND CLOUDS WEDNESDAY THROUGH
FRIDAY...WITH HIGH TEMPERATURES A LITTLE BELOW NORMAL.

HIGHS WEDNESDAY IN THE MID TO UPPER 70S...MID TO UPPER 60S IN HIGHER
TERRAIN. HIGHS THURSDAY AND FRIDAY IN THE UPPER 70S...WITH AROUND 70
TO LOWER 70S HIGHER TERRAIN.

&&

.AVIATION /21Z FRIDAY THROUGH WEDNESDAY/...
SLOW IMPROVING FLYING CONDITIONS ARE EXPECTED THROUGH THE EVENING
HOURS AS MOST IF NOT ALL OF THE SHOWER ACTIVITY FINALLY LEAVES THE
TAF SITES. HOWEVER...DUE TO A WET GROUND...SOME RADIATIONAL FOG
MIGHT FORM IN SOME SPOTS OVERNIGHT BEFORE HIGH PRESSURE RETURNS VFR
CONDITIONS TO ALL TAF SITES SATURDAY.

THROUGH EARLY EVENING...INTERMITTENT SHOWERS WITH A FEW EMBEDDED
RUMBLES OF THUNDER WILL CONTINUE THROUGH 00Z AHEAD OF AN APPROACHING
COLD FRONT. THESE SHOWERS WILL KEEP IFR TO OCCASIONALLY MVFR
CONDITIONS AT THE TAF SITES. HAVE INDICATED TEMPO GROUPS TO ACCOUNT
FOR THE TIMING OF THESE SHOWERS AND ASSOCIATED REDUCED FLYING
CONDITIONS.

TONIGHT INTO SATURDAY...THE COLD FRONT WILL PASS THROUGH THE
REGION BY 00Z ENDING THE THREAT OF SHOWERS AND USHERING IN DRIER AIR
AND A CLEARING SKY. WITH THE RECENT RAINFALL AND STILL MOIST
LOW-LEVELS...FOG/LOW STRATUS WILL BE LIKELY ESPECIALLY AT KGFL AND
KPSF. ANY LINGERING FOG/LOW STRATUS SHOULD QUICKLY DISSIPATE BY
DAYBREAK SATURDAY WITH VFR CONDITIONS PREVAILING AS HIGH PRESSURE
BUILDS ACROSS THE REGION.

WINDS WILL INITIALLY BE SOUTHERLY AROUND 6-11 KNOTS BEFORE SHIFTING
WESTERLY WITH THE COLD FRONTAL PASSAGE THIS EVENING. WINDS WILL BE
WESTERLY AND GUSTY SATURDAY GENERALLY 10-15 KNOTS...WITH GUSTS UP TO
25 KNOTS POSSIBLE.

OUTLOOK...
FRIDAY NIGHT...MODERATE OPERATIONAL IMPACT...CHC SHRA...TSRA.
SATURDAY THROUGH MONDAY...NO OPERATIONAL IMPACT. NO SIG WX.
MONDAY NIGHT...MODERATE OPERATIONAL IMPACT...SCT SHRA...TSRA.
TUESDAY...MODERATE OPERATIONAL IMPACT...SCT SHRA...TSRA.

&&

.FIRE WEATHER...
RH VALUES WILL REMAIN HIGH THROUGH TONIGHT...UP TO 100 PERCENT.

DRIER WEATHER WILL TAKE HOLD SATURDAY AS A NORTHWEST WIND BREEZE
10-15 MPH WILL BE FELT AND RH VALUES DROP TO AROUND 50 PERCENT.
SUNSHINE WILL BE MIXED WITH CLOUDS.

A FULL RECOVERY SATURDAY NIGHT WITH LOTS OF DEW AND LOTS OF SUNSHINE
SUNDAY WITH RH VALUES DOWN AROUND 40 PERCENT DURING THE AFTERNOON.

THE NEXT CHANCE OF RAINFALL LOOKS TO BE MONDAY NIGHT INTO TUESDAY.

&&

.HYDROLOGY...
A FLASH FLOOD WATCH HAS BEEN CANCELLED FOR ALL AREAS EXCEPT OUR
SOUTHERN ZONES. WE KEPT THE WATCH UP FOR THOSE AREAS SINCE THEY
RECEIVED 3 TO 6 INCHES OF RAINFALL WHICH DID CAUSE SOME FLOODING
WITH SEVERAL ROADS CLOSED IN DUTCHESS AND LITCHFIELD COUNTIES. A
LINE OF SHOWERS THROUGH 600 PM EDT... COULD CAUSE AN ADDITIONAL HALF
INCH OR SO OF RAIN TO FALL IN THESE AREAS.

IN ADDITION TO SOME FLASH FLOODING...THE RAIN PRODUCED SHARP WITHIN
BANK RISES ON THE WAPPINGERS CREEK AND THE HOOSIC AT WILLIAMSTOWN
BUT SO FAR...ALL HAVE REMAINED BELOW FLOOD STAGE.

AS COLD FRONT CONTINUES ITS MARCH THROUGH OUR AREA...AND WILL
EVENTUALLY TAKE THE SHOWERS WITH IT LATER THIS EVENING.
ANY SWELLED RIVERS OR STREAMS WILL QUICKLY RECEDE LATER TONIGHT INTO
SATURDAY. WE WILL BE LEFT WITH A DRY WEEKEND WITH LOWERING
HUMIDITY...PLENTY OF SUNSHINE AND A BREEZE...ALL OF WHICH WILL HELP
TO DRY THINGS OUT FAIRLY QUICKLY.

MONDAY LOOKS MAINLY DRY AS WELL. THE NEXT THREAT OF SIGNIFICANT
SHOWER ACTIVITY LOOKS TO BE MONDAY NIGHT THROUGH TUESDAY. AT THIS
POINT...RAINFALL AMOUNTS ON TUESDAY DO NOT LOOK AS HEAVY AS THERE IN
PLACES ON FRIDAY.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR CTZ001-013.
NY...FLASH FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR NYZ063>066.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...HWJIV
NEAR TERM...HWJIV
SHORT TERM...HWJIV
LONG TERM...NAS
AVIATION...IRL
FIRE WEATHER...HWJIV
HYDROLOGY...11
Hazardous weather outlook, Aug 9, 4:26 PM EDT, 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
426 PM EDT FRI AUG 9 2013

CTZ001-013-NYZ063>066-101100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-WESTERN ULSTER-
EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
426 PM EDT FRI AUG 9 2013

...FLASH FLOOD WATCH IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT AND
THE LOWER MID HUDSON VALLEY OF EAST CENTRAL NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ001-025-NYZ032-033-038>043-047>054-058>061-082>084-VTZ013>015-
101100-
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-
SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-
NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
426 PM EDT FRI AUG 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS...EAST
CENTRAL NEW YORK...EXCLUDING THE LOWER MID HUDSON VALLEY AS WELL
AS SOUTHERN VERMONT.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

HWJIV

In the hours before

Local storm report, Aug 9, 1:37 PM EDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
137 PM EDT FRI AUG 09 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0116 PM     FLASH FLOOD      TORRINGTON              41.84N  73.13W
08/09/2013                   LITCHFIELD         CT   TRAINED SPOTTER

            MOTORISTS BEING RESCUED AND SEVERAL CITY STREETS CLOSED
            DUE TO FLASH FLOODING.

&&

EVENT NUMBER ALY1300386

IRL
Local storm report, Aug 9, 1:39 PM EDT, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
139 PM EDT FRI AUG 09 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1218 PM     FLASH FLOOD      WINSTED                 41.93N  73.07W
08/09/2013                   LITCHFIELD         CT   EMERGENCY MNGR

            SEVERAL CITY STREETS CLOSED DUE TO FLASH FLOODING.

&&

EVENT NUMBER ALY1300387

IRL
Local storm report, Aug 9, 4:26 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
426 PM EDT FRI AUG 09 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     FLASH FLOOD      DOVER PLAINS            41.75N  73.58W
08/09/2013                   DUTCHESS           NY   911 CALL CENTER

            A FEW ROADS CLOSED DUE TO FLOODING.

&&

EVENT NUMBER ALY1300388

WASULA
Local storm report, Aug 9, 4:30 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
430 PM EDT FRI AUG 09 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     FLASH FLOOD      WAPPINGERS FALLS        41.60N  73.92W
08/09/2013                   DUTCHESS           NY   911 CALL CENTER

            A FEW ROADS CLOSED IN TOWN.

&&

EVENT NUMBER ALY1300389

WASULA
Local storm report, Aug 9, 4:31 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ALBANY NY
431 PM EDT FRI AUG 09 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0842 AM     FLASH FLOOD      WILLIAMSTOWN            42.71N  73.20W
08/09/2013                   BERKSHIRE          MA   EMERGENCY MNGR

            WATER ON ROADS AND FLOODED BASEMENTS.

1200 PM     FLASH FLOOD      LAGRANGEVILLE           41.65N  73.76W
08/09/2013                   DUTCHESS           NY   TRAINED SPOTTER

            CREEK OVERFLOW ACROSS ROAD. WATER 6-12 INCHES DEEP.

1218 PM     FLASH FLOOD      WINSTED                 41.93N  73.07W
08/09/2013                   LITCHFIELD         CT   EMERGENCY MNGR

            SEVERAL CITY STREETS CLOSED DUE TO FLASH FLOODING.

1240 PM     FLASH FLOOD      SALISBURY               41.98N  73.42W
08/09/2013                   LITCHFIELD         CT   TRAINED SPOTTER

            FIRE RESCUE DISPATCHED TO VEHICLE STRANDED IN
            FLOODWATERS ON TOWNHILL ROAD.

0100 PM     FLASH FLOOD      DOVER PLAINS            41.75N  73.58W
08/09/2013                   DUTCHESS           NY   911 CALL CENTER

            A FEW ROADS CLOSED DUE TO FLOODING.

0100 PM     FLASH FLOOD      WAPPINGERS FALLS        41.60N  73.92W
08/09/2013                   DUTCHESS           NY   911 CALL CENTER

            A FEW ROADS CLOSED IN TOWN.

0116 PM     FLASH FLOOD      TORRINGTON              41.84N  73.13W
08/09/2013                   LITCHFIELD         CT   TRAINED SPOTTER

            MOTORISTS BEING RESCUED AND SEVERAL CITY STREETS CLOSED
            DUE TO FLASH FLOODING.

&&

EVENT NUMBER ALY1300383 ALY1300384 ALY1300387 ALY1300385 ALY1300388
ALY1300389 ALY1300386

WASULA
Special weather statement, Aug 9, 5:09 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
509 PM EDT FRI AUG 9 2013

NYZ064>066-092130-
EASTERN ULSTER NY-WESTERN DUTCHESS NY-EASTERN DUTCHESS NY-
509 PM EDT FRI AUG 9 2013

...A STRONG THUNDERSTORM IN

  ULSTER COUNTY IN EAST CENTRAL NEW YORK...
  DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...

AT 505 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS GUSTING UP TO 40 MPH...AND
FREQUENT LIGHTNING.  THIS STORM WAS LOCATED NEAR MARLBORO...OR ABOUT
OVER NEWBURGH...AND MOVING SOUTHEAST AT 25 MPH.

RAINFALL WITH THIS THUNDERSTORM COULD REACH HALF AN INCH THROUGH 530
PM WHICH COULD CAUSE PONDING OF WATER ON ROADS AND AREAS OF POOR
DRAINAGE.

THE THUNDERSTORM WILL BE NEAR...
WAPPINGERS FALLS BY 515 PM EDT
BEACON AND 6 MILES SOUTHWEST OF MYERS CORNER BY 520 PM EDT
FISHKILL BY 525 PM EDT
7 MILES SOUTHWEST OF HOPEWELL JUNCTION BY 530 PM EDT

LAT...LON 4145 7400 4152 7401 4158 7396 4158 7405
      4160 7407 4160 7412 4158 7412 4158 7414
      4169 7406 4152 7364 4149 7392 4144 7399
TIME...MOT...LOC 2107Z 301DEG 19KT 4156 7402

HWJIV

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 3:08 AM EDTFlash Flood WatchALYNorthwest Hills Planning Region15 hr
Aug 9, 7:18 AM EDTAreal Flood AdvisoryALYNorthwest Hills Planning Region3 hr
Aug 9, 8:19 AM EDTFlash Flood WarningALYNorthwest Hills Planning Region4 hr
Aug 9, 12:27 PM EDTAreal Flood AdvisoryALYNorthwest Hills Planning Region3 hr
Aug 9, 12:48 PM EDTFlash Flood WarningALYNorthwest Hills Planning Region3 hr
Aug 9, 4:50 PM EDTAreal Flood AdvisoryALYNorthwest Hills Planning Region3 hr
Aug 9, 5:12 PM EDTAreal Flood AdvisoryALYNorthwest Hills Planning Region3 hr
Aug 8, 11:53 PM EDTSpecial Weather StatementALYHamilton22 min
Aug 9, 6:59 AM EDTFlash Flood WarningALYColumbia, Rensselaer, Washington6 hr
Aug 9, 7:50 AM EDTAreal Flood AdvisoryALYGreene, Ulster3 hr
Aug 9, 8:37 AM EDTAreal Flood AdvisoryALYAlbany, Greene, Schoharie4 hr
Aug 9, 9:25 AM EDTAreal Flood AdvisoryALYColumbia, Greene4 hr
Aug 9, 4:11 PM EDTAreal Flood AdvisoryALYDutchess, Ulster3 hr
Aug 9, 5:09 PM EDTSpecial Weather StatementALYPutnam21 min
Aug 9, 5:46 PM EDTSpecial Weather StatementALYPutnam29 min

Nearby

Flash Flood Warnings in New York, 2013Flash Flood Warnings in Connecticut, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.